Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 106, NWS Tulsa, OK

June 1, 2007Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2007, 4:54 PM CDT for Franklin County, Arkansas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 4:54 PM CDT (21:54 UTC)
Expired
Jun 1, 2007, 6:00 PM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 5:12 PM CDTHAIL 0.8810 Nw Ozark, AR0.88 INCH HAIL REPORTED ALONG INTERSTATE 40 IN WESTERN FRANKLIN CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 012154
SVRTSA
ARC047-012300-
/O.NEW.KTSA.SV.W.0106.070601T2154Z-070601T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 600 PM CDT

* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FERN TO 13 MILES SOUTH OF FERN...MOVING NORTHEAST AT
  15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...FERN AND
  CASS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3564 9406 3535 9407 3559 9369 3577 9369
      3577 9387

$$
2 follow-up statements
000 
WWUS54 KTSA 012217
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT FRI JUN 1 2007

ARC047-012300-
/O.CON.KTSA.SV.W.0106.000000T0000Z-070601T2300Z/
FRANKLIN AR-
517 PM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN FRANKLIN COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR TONEY...MOVING
NORTHEAST AT 10 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO 
THE SIZE OF NICKELS ALONG INTERSTATE 40.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LONELM...
CRAVENS...FERN...JETHRO...REDDING...CASS...TURNERS BEND...BARNES...
MOUNTAIN TOP...WATALULA...TAFT AND PARADISE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3564 9406 3538 9406 3559 9369 3577 9369
      3577 9387

$$
000 
WWUS54 KTSA 012257
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT FRI JUN 1 2007

ARC047-012307-
/O.EXP.KTSA.SV.W.0106.000000T0000Z-070601T2300Z/
FRANKLIN AR-
557 PM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN COUNTY
EXPIRES AT 600 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH 
STORMS ACROSS THE NORTHWESTERN FRANKLIN COUNTY.  

LAT...LON 3564 9406 3538 9406 3559 9369 3577 9369
      3577 9387

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:41 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 1, 2:41 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT FRI JUN 1 2007

.DISCUSSION...
CU FIELD BUBBLING AVER SE OK THIS AFTERNOON...WHERE NE OK AND NW
HAVE BEEN STABILIZED AT LEAST FOR NOW BY MORNING CONVECTION. IT
APPEARS GRADIENT SURFACE FLOW HAS BEEN RESTORED TO MOST IF NOT ALL
OF THE AREA PER THE MESONET. SCATTERED STORMS THIS AFTERNOON
POSSIBLE JUST ABOUT ANYWHERE...HOWEVER THE UNTAPPED ENVIRONMENT OF
SE OK APPEARS TO BE A SLIGHTLY FAVORED AREA AT THIS TIME. PRIMARY
FOCUS FOR TONIGHT WILL BE ANOTHER COMPLEX THAT WILL DEVELOP TO THE
NORTH IN THE VICINITY OF THE SURFACE BOUNDARY AND TRACK SOUTHEAST.
ONCE AGAIN...NORTHEAST OKLAHOMA WILL SEE THE BEST CHANCES FOR
THUNDERSTORMS LATER TONIGHT AND TOMORROW MORNING. WHETHER IT IS
THE TRUE FRONT OR AN OUTFLOW BOUNDARY...STORM CHANCES WILL SLIDE
SOUTH ACROSS THE AREA WITH THE BOUNDARY. PLAN ON FOLLOWING CURRENT
TREND IN DECREASING POPS FROM NORTH TO SOUTH SATURDAY AFTERNOON
AND NIGHT...AND JUST TAPER TO SLIGHT CHANCE POPS ACROSS ALL OF THE
AREA FOR SUNDAY. DRIER AIR UNDER NORTHERLY SURFACE FLOW WILL BE
THE RULE FOR THE FIRST PART OF THE WEEK...THEN A WARMING TREND
COMMENCES FOR THE MID AND LATTER PARTS OF THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  81  63  84 /  70  70  20  20
FSM   67  82  64  86 /  40  50  30  20
MLC   67  81  61  85 /  50  50  30  20
BVO   61  80  60  84 /  70  70  20  20
FYV   62  79  58  80 /  40  40  20  20
BYV   62  80  59  80 /  40  40  20  20
MKO   65  80  62  83 /  60  60  20  20
MIO   61  80  59  81 /  70  70  20  20
F10   66  80  62  84 /  70  70  20  20
HHW   67  82  63  86 /  40  50  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....23
Hazardous weather outlook, Jun 1, 1:00 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI JUN 1 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI JUN 1 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...MID AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...MID AFTERNOON.

DISCUSSION...
THE MCS THAT PUSHED THROUGH MUCH OF THE AREA BEFORE DISSIPATING
THIS MORNING HAS LEFT A BOUNDARY THAT RUNS FROM JUST SOUTH OF
FORT SMITH TO SOUTH OF MCALESTER. THIS BOUNDARY IS SLOWLY
MOVING NORTH. THE WARMEST TEMPERATURES...HIGHEST DEW POINTS AND THUS
GREATEST INSTABILITY IS SOUTH OF THIS BOUNDARY. HOWEVER THE
BEST CHANCES OF THUNDERSTORM DEVELOPMENT WILL BE ALONG AND
NORTH OF THE BOUNDARY AS TEMPERATURES CLIMB AND THE ATMOSPHERE CONTINUES
TO DESTABILIZE. THE SCATTERED THUNDERSTORMS WILL HAVE SOME POTENTIAL TO
BE SEVERE WITH STRONG OUTFLOW WINDS BEING THE MOST LIKELY THREAT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
AND OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTH THERE IS
A RISK OF VERY HEAVY RAIN WITH SOME OF THE THUNDERSTORMS ASSOCIATED
WITH THE APPROACHING FRONT AND AMOUNTS OF 3/4 TO 1 AND 1/2 INCHES
ARE EXPECTED IN THE AREA NORTHWEST OF INTERSTATE 44. SINCE MOST
OF THIS RAIN WOULD FALL IN A SHORT PERIOD OF TIME...THIS COULD CAUSE
LOCALIZED FLOODING DUE TO THE RAIN THAT FELL FROM LAST NIGHT
STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST OVER THE
WEEKEND DUE TO THE MOIST AND UNSTABLE AIR MASS OVER THE AREA
ALONG WITH THE COLD FRONT THAT IS FORECAST TO BECOME NEARLY
STATIONARY ACROSS THE REGION AND SLOWLY WASHING OUT. UPPER
LEVEL SUPPORT REMAINS WEAK AND WILL LIMIT POTENTIAL FOR
ORGANIZED SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 1, 1:29 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
129 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HAIL             TERLTON                 36.19N 96.49W
06/01/2007  E0.75 INCH       PAWNEE             OK   EMERGENCY MNGR

0330 AM     TSTM WND DMG     SHAMROCK                35.91N 96.58W
06/01/2007                   CREEK              OK   EMERGENCY MNGR

            TREE LIMBS DOWN

&&

JDS
Local storm report, Jun 1, 3:40 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     6 N VINITA              36.73N 95.15W
06/01/2007                   CRAIG              OK   UTILITY COMPANY

            TREE BLOWN DOWN

0350 AM     TSTM WND DMG     3 SW OOLOGAH            36.42N 95.75W
06/01/2007                   ROGERS             OK   PUBLIC

            TREE BLOWN DOWN

&&

MAT
Special weather statement, Jun 1, 4:39 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT FRI JUN 1 2007

ARZ020-012215-
FRANKLIN AR-
439 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

AT 439 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF PINEY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PINEY...PARADISE...TONEY...
LONELM...CRAVENS...WATALULA...JETHRO...FERN...BARNES AND TURNERS
BEND.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3559 9408 3546 9403 3559 9375 3576 9392
Special weather statement, Jun 1, 4:50 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT FRI JUN 1 2007

OKZ058-012215-
OTTAWA OK-
450 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OTTAWA

AT 450 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MIAMI...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...OTTAWA...
PEORIA AND QUAPAW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3688 9492 3681 9483 3686 9461 3699 9463
      3699 9483

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 5:43 AM CDTSpecial Weather StatementTSABenton, Washington62 min
Jun 1, 6:45 AM CDTSpecial Weather StatementTSACarroll, Crawford, Madison, Washington60 min
Jun 1, 4:39 PM CDTSpecial Weather StatementTSAFranklin36 min
Jun 1, 5:23 PM CDTSpecial Weather StatementTSACrawford37 min
Jun 1, 6:42 PM CDTSpecial Weather StatementTSAWashington33 min
Jun 1, 6:45 PM CDTSevere Thunderstorm WarningTSAWashington60 min
Jun 1, 6:59 PM CDTSevere Thunderstorm WarningTSABenton61 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.